Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for non- diabetic neuropathy

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3424 Questions

default
Posted on Tue, 14 Mar 2017 in General Health
Question: What can I do for non-diabetic neuropathy in my feet (NOT hands)?
doctor
Answered by Dr. Olsi Taka 59 minutes later
Brief Answer:
Search the cause

Detailed Answer:
I read your question carefully and I understand your concern.

The first step in treating a neuropathy is searching for the cause. If there is a correctable cause then addressing it may solve or at least improve the issue. Neuropathy can have many causes, diabetes is one of them but there may be others. It may be due to nutritional deficiencies, electrolyte abnormalities, thyroid or other hormonal dysfunctions, rheumatological conditions, nerve compression, liver and kidney conditions etc.

So if no tests have already been done some blood tests for the above mentioned issues as well a test called nerve conduction studies should be done.

If such tests have been conducted and the cause couldn't be identified (can happen in 25% of cases) then it is a question of addressing the symptoms, trying to alleviate them. Of course it would be useful if you could say something about your symptoms, I suppose it must be in the form of abnormal sensations, but there may be other manifestations.
The most common medication to address such symptoms would be anticonvulsants used for neuropathic pain such as gabapentin or duloxetine.

As for Nervestra which you inquire about it is a compbination of vitamins and other supplements found also in everyday food. So it shouldn't perform any miracles unless there is a nutritional deficiency at the root of the neuropathy. There are no scientific studies to prove its efficacy. It is safe though, so there is no harm in giving it a try.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Nutritional deficiency

doctor1 MD

I have a small taste bud that is a little swollen. I went to the hospital and had the doctor look at it. He said it was not cancer. But I don't know how to get it to go away.

doctor1 MD

Hello Doctor, As a typical software employee, I too have hair fall issue. I have a long silky hair which is used to be good before joining in IT industry. Its got increased recently I believe. What I have observed is, it is falling more when I do...

doctor1 MD

Hi Doctor, How much does Vit D deficiency or insufficiency has impact on Hair Loss. Does getting the Vit D levels corrected would help in hair regrowth?

doctor1 MD

My friend, Jay has a son, Jimmy, age 8, and is well-nourished so she tries to make sure that besides eating healthy that he take a daily child’s multivitamin/mineral pill that also includes 10 mg of iron. She’s particularly concerned that he get enough iron because she’s read that iron-deficiency anemia is one of the most common nutritional deficiencies in children. Therefore, she also gives him an additional iron supplement containing 30 mg of iron that was given to her at the health clinic to take because her hemoglobin levels were low. At Jimmy’s latest health check-up, the pediatrician notices that his growth rate has decreased since his check-up last year and is now below average for his age, and Mrs. Jones reports that Jimmy’s appetite has decreased lately and he hasn’t been eating as much. When closely questioned by the physician, Mrs. Jones tells him about the supplements she’s been giving her son. The doctor feels that Jimmy is indeed suffering from a nutritional deficiency, but it isn’t iron! In your essay, be sure to address the following questions and points (in essay form, don’t number or list parts of your essay):

doctor1 MD

Hie...

Iam 23 years old and had a laparotomy 3months before due to ruptured appendicitis... now iam having sudden excessive hair loss.... i have loss 60% of my hair... is this due to surgery or the possibilty of having any nutrition deficiency....??? but my physical health is in ok condition... wht should i do??? plz help me out :(



Depressed

doctor1 MD

Hi, recently my tongue became red with a burning sensation, some spots on the side and cracked tongue. It lasted about 2 weeks, recently , I noticed that my cheeks were fuller , looked like swollen. Today I have checked inside my mouth and I can see redness with spots on the cheeks and mouth (all inside) and definitely it s swollen - I can feel it when I talk or smile. Any suggestions or advise how to get rid of that swelling and redness? Thank you

doctor1 MD

hi doctor m having dark spots and blemishes on my face my age is 24 and m married , in past few months i have used topcort ,melaglow but it didn't work and also have used so many medicines but no use please tell me something for the same.

Sapna Thapa